MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-15
Medical Device Problem Codes Deflation Problem (1149); Material Separation (1562); Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a vein graft in the proximal obtuse marginal with a sharp takeoff which compromised guide support.The 3.5x15 mm trek balloon dilatation catheter (bdc) was prepped per the instructions for use (ifu) and 50/50 contrast was used.The balloon was inflated once to nominal pressure and the device had issues with remaining positioned in the lesion.The device was re-engaged and inflated again but it was noted the balloon deflated slowly.The material on the balloon buckled and the balloon was still slightly inflated when removed.There were no adverse patient effects and there was no clinically significant delay in the procedure.The procedure was completed with stenting of the lesion.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported bend and separation were confirmed.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.The reported material too soft/flexible could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported deflation issue and material too soft/flexible could not be determined; however, the reported bend and separation appear to be related to operational context.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2981 was removed.
 
Event or Problem Description
Subsequent to the initially filed report, it was reported that the balloon was fully deflated when attempting to re-position, and the balloon had a slight bend in the catheter and separated after the second inflation.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22383105
Report Number2024168-2025-06824
Device Sequence Number6979586
Product Code LOX
UDI-Device Identifier08717648138577
UDI-Public(01)08717648138577(17)271031(10)41112G1
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012276-15
Device Catalogue Number1012276-15
Device Lot Number41112G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale